MAUDE Adverse Event Report: THORATEC CORPORATION HEARTMATE SYSTEM MONITOR TO POWER MODULE CABLE; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION HEARTMATE SYSTEM MONITOR TO POWER MODULE CABLE; VENTRICULAR (ASSISST) BYPASS
Model Number 103859
Medical Device Problem Code Mechanical Problem (1384)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/05/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation conclusion: incidental findings: the cable on one of the lemo connector ends pulled out from the connector strain relief ¿ exposing the internal wires.The report of a frayed system monitor to power module cable was confirmed.The returned system monitor to power module cable was evaluated and the cable was found to be frayed.Visual inspection revealed that the cable on one of the lemo connectors pulled out from the connector strain relief ¿ exposing the internal wires.The system monitor to power module cable was evaluated by connecting it to laboratory test equipment (power module, system monitor, lvad pump, and system controller).The cable was tested and found to function as intended; no functional issue was identified with the returned system monitor to power module cable.The investigation was unable to determine the root cause that contributed to the cable separating from the intact connector/strain relief.The device history records could not be reviewed due to the records being unavailable and maintained by the vendor.Heartmate ii instructions for use section 4-¿system monitor¿ and heartmate ii patient handbook section 6-¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.Heartmate iii instructions for use section 4-¿system monitor¿ and heartmate iii patient handbook section 6-¿caring for the equipment¿ explain how to properly handle the monitor to prevent damage.Heartmate iii instructions for use section 8 entitled ¿equipment storage and care¿ and heartmate iii patient handbook section 6 entitled ¿caring for the equipment¿ addresses how to properly care for, maintain, and store the equipment for proper use.Heartmate system monitor instructions for use (ifu) informs the user to refer any servicing of heartmate lvas equipment to trained service personnel only.The patient handbook cautions the users to call their hospital contacts if they think, for any reason, any portion of their equipment is not functioning as usual, is broken, or they are uncomfortable with the operation of the equipment.No further information was provided.The manufacturer is closing the file on this event.
 
Event or Problem Description
It was reported that the system monitor was taken out of service as it would not turn on.It was noted that the system monitor to power module cable was frayed.Upon evaluation of the device, it was observed that the cable had exposed internal wires.

Brand Name
HEARTMATE SYSTEM MONITOR TO POWER MODULE CABLE
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 94588
MDR Report Key11333266
Report Number2916596-2021-00799
Device Sequence Number933948
Product Code DSQ
UDI-Device Identifier00813024010753
UDI-Public00813024010753
Combination Product (Y/N)N
Initial Reporter StateOH
Initial Reporter CountryUS
PMA/510(K) Number
P060040
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/16/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number103859
Device Catalogue Number103859
Device Lot Number1029001
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/19/2021
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 02/08/2021
Initial Report FDA Received Date02/16/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1